Alert archive / Washington / Wind Advisories in 2018

Wind Advisory 8, NWS Seattle, WA

April 6, 2018San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Apr 6, 2018, 2:33 PM PDT for San Juan County, Washington. It took effect at Apr 7, 2018, 5:00 AM PDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2018, 2:33 PM PDT (21:33 UTC)
In effect from
Apr 7, 2018, 5:00 AM PDT
Expired
Apr 8, 2018, 3:20 AM PDT
In force
22 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 9.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2018-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2018-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

393 
WWUS76 KSEW 062133
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
233 PM PDT Fri Apr 6 2018

WAZ516-517-070545-
/O.UPG.KSEW.HW.A.0002.180407T1200Z-180408T0000Z/
/O.NEW.KSEW.HW.W.0004.180407T1000Z-180408T0600Z/
North Coast-Central Coast-
233 PM PDT Fri Apr 6 2018

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 11 PM PDT SATURDAY...

The National Weather Service in Seattle has issued a High Wind
Warning, which is in effect from 3 AM to 11 PM PDT Saturday. The
High Wind Watch is no longer in effect. 

* WIND...South winds of 30 to 40 mph with gusts to 60 mph are
  expected.

* SOME AFFECTED LOCATIONS...Hoquiam, Westport, Forks, Pacific 
  Beach. 

* TIMING...It will become windy late tonight and Saturday morning
  as a strong low pressure system moves north just offshore. Windy
  conditions will continue through Saturday evening. Blustery
  weather is still possible on Sunday as the low fills and moves
  ashore.

* IMPACTS...Damaging winds could down trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WAZ001-503-507-510-514-070545-
/O.NEW.KSEW.WI.Y.0008.180407T1200Z-180408T0700Z/
San Juan County-Western Whatcom County-Everett and Vicinity-
Admiralty Inlet Area-Eastern Strait of Juan de Fuca-
233 PM PDT Fri Apr 6 2018

...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY TO MIDNIGHT PDT
SATURDAY NIGHT...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect from 5 AM Saturday to midnight PDT
Saturday night. 

* WIND...Southerly wind 20 to 30 mph with gusts to 45 mph.

* SOME AFFECTED LOCATIONS...from Whidbey Island and the Port
  Townsend area north through the San Juans. 

* TIMING...A strong front will move through the area Saturday
  morning. The associated deep low pressure system will park just
  offshore. It will be windy Saturday and Saturday evening with
  blusterly winds perhaps persisting into Sunday morning.

* IMPACTS...Downed tree limbs are likely, locally downed trees and
  power outages are possible but not expected to be widespread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
6 follow-up statements
073 
WWUS76 KSEW 070408
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
908 PM PDT Fri Apr 6 2018

WAZ516-517-071215-
/O.CON.KSEW.HW.W.0004.180407T1000Z-180408T0600Z/
North Coast-Central Coast-
908 PM PDT Fri Apr 6 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 11 PM PDT
SATURDAY...

* WIND...South winds of 30 to 40 mph with gusts to 60 mph are 
  expected. 

* SOME AFFECTED LOCATIONS...Hoquiam, Westport, Forks, Pacific 
  Beach. 

* TIMING...It will become windy late tonight and Saturday 
  morning as a strong low pressure system moves north just 
  offshore. Windy conditions will continue through Saturday 
  evening. Blustery weather is still possible on Sunday as the 
  low fills and moves ashore. 

* IMPACTS...Damaging winds could down trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WAZ001-503-507-510-514-071215-
/O.EXT.KSEW.WI.Y.0008.180407T1200Z-180408T0600Z/
San Juan County-Western Whatcom County-Everett and Vicinity-
Admiralty Inlet Area-Eastern Strait of Juan de Fuca-
908 PM PDT Fri Apr 6 2018

...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 11 PM PDT SATURDAY...

* WIND...Southerly wind 20 to 30 mph with gusts to 45 mph.

* SOME AFFECTED LOCATIONS...from Everett to Whidbey Island and 
  the Port Townsend area north through the San Juans. 

* TIMING...A strong front will move through the area Saturday 
  morning. The associated deep low pressure system will park 
  just offshore. It will be windy Saturday and Saturday evening 
  with blusterly winds perhaps persisting into Sunday morning. 

* IMPACTS...Downed tree limbs are likely, locally downed trees 
  and power outages are possible but not expected to be 
  widespread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
616 
WWUS76 KSEW 071109
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
409 AM PDT Sat Apr 7 2018

WAZ516-517-072315-
/O.CON.KSEW.HW.W.0004.000000T0000Z-180408T0600Z/
North Coast-Central Coast-
409 AM PDT Sat Apr 7 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND...South winds of 30 to 40 mph with gusts to 60 mph are 
  expected. 

* SOME AFFECTED LOCATIONS...Hoquiam, Westport, Forks, Pacific 
  Beach. 

* TIMING...It will become windy this morning as a strong low
  pressure system moves north just offshore. Windy conditions will
  continue into the evening hours. Blustery weather is still 
  possible on Sunday as the low fills and moves ashore. 

* IMPACTS...Damaging winds could down trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WAZ001-503-507-510-514-072315-
/O.CON.KSEW.WI.Y.0008.180407T1200Z-180408T0600Z/
San Juan County-Western Whatcom County-Everett and Vicinity-
Admiralty Inlet Area-Eastern Strait of Juan de Fuca-
409 AM PDT Sat Apr 7 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WIND...Southerly wind 20 to 30 mph with gusts to 45 mph.

* SOME AFFECTED LOCATIONS...from Everett to Whidbey Island and 
  the Port Townsend area north through the San Juans. 

* TIMING...A strong front will move through the area this morning.
  The associated deep low pressure system will park just offshore.
  Winds will increase quickly this morning and continue through
  this evening. The blustery winds could persist into Sunday 
  morning. 

* IMPACTS...Downed tree limbs are likely, locally downed trees 
  and power outages are possible but not expected to be 
  widespread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
668 
WWUS76 KSEW 072142
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
242 PM PDT Sat Apr 7 2018

WAZ516-080600-
/O.CAN.KSEW.HW.W.0004.000000T0000Z-180408T0600Z/
/O.EXA.KSEW.WI.Y.0008.000000T0000Z-180408T0600Z/
North Coast-
242 PM PDT Sat Apr 7 2018

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect until 11 PM PDT this evening. The
High Wind Warning has been cancelled. 

* WIND...Southerly wind 15 to 30 mph with gusts to 50 mph this
  evening.

* SOME AFFECTED LOCATIONS...Forks.

* TIMING...The strong low pressure system just offshore will give
  windy conditions to the north coast through this evening.

* IMPACTS...Downed tree limbs are possible with local power
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ514-072245-
/O.CAN.KSEW.WI.Y.0008.000000T0000Z-180408T0600Z/
Eastern Strait of Juan de Fuca-
242 PM PDT Sat Apr 7 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Seattle has cancelled the Wind
Advisory. 

It has not been windy in the area from Sequim to Port Angeles
today. It is windy in the Admiralty Inlet area and Port Townsend.

$$

WAZ517-080600-
/O.CON.KSEW.HW.W.0004.000000T0000Z-180408T0600Z/
Central Coast-
242 PM PDT Sat Apr 7 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND...South winds of 30 to 40 mph with gusts to 60 mph are 
  expected. 

* SOME AFFECTED LOCATIONS...Hoquiam, Westport, Forks, Pacific 
  Beach. 

* TIMING...It will be windy through this evening with a deep low
  pressure system just offshore.

* IMPACTS...Damaging winds could down trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WAZ506-080630-
/O.EXB.KSEW.WI.Y.0008.000000T0000Z-180408T0700Z/
Western Skagit County-
242 PM PDT Sat Apr 7 2018

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect until midnight PDT tonight. 

* WIND...Southerly wind 20 to 30 mph with gusts to 45 mph.

* SOME AFFECTED LOCATIONS...Anacortes. 

* TIMING...A low pressure system just offshore will keep wind
  weather over the area this evening. 

* IMPACTS...Downed tree limbs are likely, locally downed trees 
  and power outages are possible but not expected to be 
  widespread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ001-503-507-510-080630-
/O.EXT.KSEW.WI.Y.0008.000000T0000Z-180408T0700Z/
San Juan County-Western Whatcom County-Everett and Vicinity-
Admiralty Inlet Area-
242 PM PDT Sat Apr 7 2018

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WIND...Southerly wind 20 to 30 mph with gusts to 45 mph.

* SOME AFFECTED LOCATIONS...from Everett to Whidbey Island and 
  the Port Townsend area north through the San Juans. 

* TIMING...A low pressure system just offshore will keep wind
  weather over the area this evening.  

* IMPACTS...Downed tree limbs are likely, locally downed trees 
  and power outages are possible but not expected to be 
  widespread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
038 
WWUS76 KSEW 080218
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
718 PM PDT Sat Apr 7 2018

WAZ517-081030-
/O.CAN.KSEW.HW.W.0004.000000T0000Z-180408T0600Z/
/O.EXB.KSEW.WI.Y.0008.000000T0000Z-180408T2000Z/
Central Coast-
718 PM PDT Sat Apr 7 2018

...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect until 1 PM PDT Sunday. The High Wind
Warning has been cancelled. 

* WIND...Southerly wind 20 to 35 mph with gusts 50 to 55 mph. 

* SOME AFFECTED LOCATIONS...Hoquiam, Westport and Ocean Shores.

* TIMING...Strong winds wrapping around the south side of a
  weakening low pressure system offshore will affect the Central
  Washington coast through Sunday morning. 

* IMPACTS...While widespread damaging winds are no longer expected
  on the Central Washington coast, local power outages are
  possible through Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Tree limbs may break off weaker trees resulting
in local power outages.

&&

$$

WAZ516-080330-
/O.CAN.KSEW.WI.Y.0008.000000T0000Z-180408T0600Z/
North Coast-
718 PM PDT Sat Apr 7 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Seattle has cancelled the Wind
Advisory. 

It will remain breezy to windy through Sunday morning, but wind
gusts are now expected to remain below 45 mph.

$$

WAZ001-503-506-507-510-080700-
/O.CON.KSEW.WI.Y.0008.000000T0000Z-180408T0700Z/
San Juan County-Western Whatcom County-Western Skagit County-
Everett and Vicinity-Admiralty Inlet Area-
718 PM PDT Sat Apr 7 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WIND...Southerly wind 20 to 30 mph with gusts to 45 mph.

* SOME AFFECTED LOCATIONS...from Everett to Whidbey Island and 
  the Port Townsend area north through the San Juans. 

* TIMING...A low pressure system just offshore will keep wind 
  weather over the area this evening. 

* IMPACTS...Downed tree limbs are likely, locally downed trees 
  and power outages are possible but not expected to be 
  widespread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
900 
WWUS76 KSEW 080706
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
1206 AM PDT Sun Apr 8 2018

WAZ001-503-506-507-510-080815-
/O.EXP.KSEW.WI.Y.0008.000000T0000Z-180408T0700Z/
San Juan County-Western Whatcom County-Western Skagit County-
Everett and Vicinity-Admiralty Inlet Area-
1206 AM PDT Sun Apr 8 2018

...WIND ADVISORY HAS EXPIRED FOR THE NORTHWEST INTERIOR...

Wind speeds have diminished mostly into the 15 to 30 mph range 
with local gusts near 40 mph. Expect windy conditions to persist
overnight.

$$

WAZ517-081515-
/O.CON.KSEW.WI.Y.0008.000000T0000Z-180408T2000Z/
Central Coast-
1206 AM PDT Sun Apr 8 2018

...WIND ADVISORY REMAINS IN EFFECT FOR THE CENTRAL COAST UNTIL 1 
PM PDT THIS AFTERNOON...

* WIND...Southerly, 20 to 35 mph with gusts to 55 mph.

* SOME AFFECTED LOCATIONS...Hoquiam, Westport, and Ocean Shores.

* TIMING...Strong winds wrapping around the south side of a
  weakening low pressure system offshore will continue to impact
  the area through this morning. 

* IMPACTS...Snapped tree limbs and local power outages are
  possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph and/or gusts of
45 to 57 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Tree limbs may 
break off weaker trees resulting in local power outages.

&&

$$

www.weather.gov/seattle
808 
WWUS76 KSEW 081020
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
320 AM PDT Sun Apr 8 2018

WAZ517-081130-
/O.CAN.KSEW.WI.Y.0008.000000T0000Z-180408T2000Z/
Central Coast-
320 AM PDT Sun Apr 8 2018

...WIND ADVISORY IS CANCELLED FOR THE CENTRAL COAST...

The National Weather Service in Seattle has cancelled the Wind
Advisory. 

Southerly winds have diminished into the 15 to 30 mph range with 
local gusts near 40 mph. Expect windy conditions to persist during
the day before diminishing this evening.

$$

www.weather.gov/seattle

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:35 AM PDT, 4 hours 58 minutes earlier.

Area forecast discussion, Apr 6, 9:35 AM PDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
935 AM PDT Fri Apr 6 2018

.SYNOPSIS...Western Washington will be between systems today. A
strong frontal system and deep low pressure center will arrive
Saturday with rain and wind. It will be windiest on the coast, and
in the area around Admiralty Inlet and Whidbey Island. Showers and
breezy weather will continue Sunday. After another break on Monday
more weather systems will arrive next week.

&&

.SHORT TERM...After a break in the rain today, the next round will
reach the area later tonight. A warm front will move through the
area Saturday morning, and then the cold front will move through in
the afternoon. A deep low will approach, park just offshore, then
weaken as it comes ashore through Sunday morning. It promises to be
windy on the coast--where a high wind watch is in effect.

The low bottoms out at 973mb over the offshore waters around daybreak
Saturday, so that's pretty impressive for April--but the strongest
winds will be closer to the low and along the Oregon coast. We will
probably see a few areas reach the criteria for a high wind warning
on the Washington coast Saturday--but it isn't a slam dunk because
the winds might be more SSE rather than SSW along the WA coast.

It should also be windy from around Everett and up all around
Whidbey Island and Admiralty Inlet Saturday--a typical southeast
sucker pattern with mesoscale enhancement. That happens many times
each winter, but could result in a few local power outages on the
Quimper Peninsula and Whidbey Island. It might be pretty windy from
Everett up through Camano Island as well.

Looking for interesting isallobaric patterns: The NAM shows a large
area of -4mb/6hr falls over the coastal and near offshore waters
ending 21z Saturday and the falls fizzle out through evening. Strong
pressure rises stay out over the offshore waters, but do work in
over the coastal waters as they fade through the evening. For such a
deep low, the issalobars are underwhelming over Wrn WA. After the NAM
takes the low to about 100 miles off the north Coast later Saturday
afternoon, it fills the low gradually 30mb through Sunday morning.
So, after the main wind with the front Saturday, things settle down
overnight for most of Western Washington. The NAM keeps stronger pres
gradients down over the Oregon Coast, and maybe as far north as Grays
Harbor. But for the rest of Western Washington, it isn't all that
windy in the wake of the main front Saturday afternoon.

The 12z GFS is also merely blustery: The PDX-BLI gradient gets up
around +6mb plus or minus a little from Saturday afternoon through
Sunday--that is completely unremarkable. The isallobaric forecasts in
the GFS are dramatic out over the offshore waters tonight--outside
of 130W, but as the low nears our coast and starts to fill, the GFS
falls/rises are also underwhelming. Very similar to the NAM. So, in
a nutshell, strong low just offshore, strong front, decent burst of
high wind likely on the coast--some pretty good wind all around
Admiralty Inlet, but then everything just sort of fizzles out with
just normal breezy blustery weather Saturday night and Sunday.

That's my read based on the GFS and NAM in awips. I haven't yet
looked at the mesoscale models or the ECMWF, so stay tuned for the
afternoon package. No updates this morning.

.LONG TERM...Extended models in good agreement with high pressure
both at the surface and aloft building over western Washington
Sunday night into Monday giving the area a break in the action.
Low level flow turning weakly offshore Monday combined with a
drying of the air mass resulting in some sunshine will push
high temperatures on Monday into the 60s. 00z model solutions
trending slower with the next front which is to be expected as it
becomes somewhat negatively tilted offshore. Even with the slower
timing the rain still arrives on Tuesday but have extended the dry
period into Monday night with this forecast package. Another front
arriving on Wednesday but this system will be weakening as it
moves into western Washington with the jet aimed at northern
California. Upper level trough over the region on Thursday keeping
showers in the forecast. After the 60s on Monday slow cooling
trend through the week with highs only around 50 by Thursday.
Felton

&&

.AVIATION...Weak high pres aloft will prevail over the region
today for westerly flow aloft. Low level sly flow will grdlly
become more ely with time. The air mass will remain moist and
marginally unstable for scattered light showers. Expect areas of
MVFR CIGs; although, there will be areas of IFR CIGS/MVFR VSBYs
over the coast. The mtns will be partly or mostly obscd.

KSEA...Anticipate MVFR CIGs until 1800 UTC (1100 PDT). VFR
conditions are then expected the rest of today thru tonight.
Southerly winds will gradually back to easterly later today, and
then become more northerly this evening ahead of a warm or
occluded front. This front should reach the terminal early
Saturday.

KSEA...Showers today with predominate VFR, but cigs temporarily
lowering to MVFR. Winds increase and turn northeasterly during the
evening. MVFR cigs around 2500 ft are likely after midnight. dtm

Mercer

&&

.MARINE...Generally light southeast flow this morning will
gradually increase this afternoon and evening. A vigorous frontal
system should bring south to southeast gales to much of the area
late tonight through Saturday night. Models generally agree that a
surface low deepening to around 975 mb will track northeast into
the Washington offshore waters Saturday. the low should weaken as
it continues east or northeast and makes landfall Saturday night
or even Sunday morning.

Onshore flow will following the front on Sunday, then turn weakly
offshore on Monday. Another frontal system will affect the area
on Tuesday, and southerly gales are possible again over the
coastal waters.

Combined seas of 20 to 23 ft are likely over the coastal waters
on Saturday and Saturday night. Mercer

&&

.HYDROLOGY...Three to four inches of rain still forecast for the
south slopes of the Olympics later tonight through Saturday night.
This heavy rain will cause the Skokomish river to rise significantly
and it could reach flood stage late Saturday or Sunday. A flood
watch will remain in effect. Any flooding is likely to be minor.
Other river flooding is unlikely over the next seven days. Felton

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from Saturday afternoon through Sunday morning for
     Hood Canal Area-Lower Chehalis Valley Area-Olympics.

     High Wind Watch from late tonight through Saturday afternoon for
     Central Coast-North Coast.

PZ...Gale Warning all waters late tonight through Saturday night.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:12 AM PDTGale WarningSEW48 hr
Apr 6, 2:33 PM PDTHigh Wind WarningSEW29 hr
Apr 6, 3:31 PM PDTSmall Craft Advisory for Rough BarSEW65 hr

Nearby

Wind Advisories in Washington, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.